| Model Number |
GIA80MTC |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an open hemicolectomy surgery, the after firing one reload successfully, the next reload did not fire at all.The surgeon replaced the handle and reload.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
D10.Concomitant products: gia80mts stapler gia80mts med thick tristp, (lot: n5k1690uy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted noted that the loading unit was partially applied.The interlock was engaged.Microscopic inspection noted no knife blade damage.The sulu was dipped.It was reported that after firing one reload successfully, the next reload did not fire at all.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the firing stroke is not complete and the firing knob is not fully retracted after firing or if the instrument is applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument should not be used on tissue such as liver or spleen where compressibility is such that closure of the instrument would be destructive.Tissue thickness should be carefully evaluated before firing any stapler.If the tissue can not comfortably compress to the specified minimum requirement, or compresses to less than this requirement, the tissue may be too thick or too thin for the selected staple size.Do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.Instruction for use states the appropriate tissue ranges for safe use.Instruction for use states instructions for proper use of stapler.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.